Is anyone familar with medications that could possibly interfere with PB/low carb?
I used to be into lifting and cycling hardcore when at my best(or worst) i was 205lbs working every second calculating every minutia of diet and exercise detail to maintain my 7% bodyfat.
in April of '07 I permanently damaged a nerve that connects into my testicles from years of sitting on a regular bike seat(pudendal nerve). This caused me extreme pain until I was put on a medication, amitriptyline, that has subsided the pain.
After the injury I severely cut my calories to compensate for my lack of exercise until the point I could comfortably do it with little pain. I started on low carb(less than 35g a day) in nov '09 and gotten back into my old workout routine but i've never hit the leaness i'm looking for that I had in my heyday. Because of my injury the only cardio i can do is walk so i figured I was pretty much already doing the PB program.
I was wondering if my medication was somehow holding me back as medications and their affect on the body is not my specialty at all.
I'm not familiar with the particular meds you are taking but any med that is is a pain reliever is most likely a system wide depressant as well. That may be slowing down your whole metabolism. The meds can also interfere with your uptake of certain vitamins. Ask your doctor if there is any targeted supplementation you should be doing to compensate for this.
My experience with medication is from a very different place than yours, cancer and epilepsy, so I don't claim to be an expert on your case.
I hope you don't mind me saying so...after all you asked... But it seems to me that your injury was the universe's way of kicking you in the behind (literally) and telling you to stop stressing out so much and to enjoy yourself along the journey. Maybe your "heyday" isn't really where you want to be again. Look around at the here and now and marvel at how wonderful it is to be alive and healthy. Remember how to play. Appreciate the whole vista, not just the two square feet in front of your front tire.